MAUDE Adverse Event Report: FERROSAN MEDICAL DEVICES SURGIFOAM; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

FERROSAN MEDICAL DEVICES SURGIFOAM; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Catalog Number 1975
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) d4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: what is the lot no.? the lot # is 283851 are any photos available? yes please clarify if the hair was short or long? the hair is short what color was the hair? the hair appears to be black was the product used on the patient? the product was not used on the patien was the surgery delayed because of the malfunction? if yes, how many minutes? surgery was slightly delayed by about 1 1/2 minutes.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a total knee arthroplasty procedure on an unknown date and absorbable gelatin was used.The device was opened for a case and the surgical tech noticed that there was a hair on the absorbable gelatin pad.The absorbable gelatin was passed off the field and did not come in contact with the patient or the back table.They opened a new 1975 absorbable gelatin pad to replace the one with the hair on it.No delay or patient harm was reported.No adverse patient consequences were reported.Additional information was requested.

Brand Name
SURGIFOAM
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
FERROSAN MEDICAL DEVICES
1000 route 202
raritan NJ 08869
MDR Report Key25410544
Report Number2210968-2026-100014
Device Sequence Number10445229
Product Code LMF
UDI-Device Identifier15712123000202
UDI-Public15712123000202
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1975
Device Lot Number283851
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Distributor Facility Aware Date07/15/2026
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/05/2026
Supplement Report FDA Received Date07/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown